Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 46, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 24, 2010, 10:21 PM CDT for Carson County, Gray County, Hutchinson County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 10:21 PM CDT (03:21 UTC)
- Expired
- May 24, 2010, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Gray County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 42 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:50 PM CDT | HAIL 1 | 11 S Borger, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4563 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WFUS54 KAMA 250321
TORAMA
TXC065-179-233-250345-
/O.NEW.KAMA.TO.W.0046.100525T0321Z-100525T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS.
EXTREME NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 1045 PM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 18 MILES SOUTH OF
BORGER...OR ABOUT 8 MILES NORTHWEST OF PANHANDLE...MOVING NORTHEAST
AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SKELLYTOWN AND
BORGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
&&
LAT...LON 3579 10143 3551 10108 3530 10147 3533 10162
3552 10162
TIME...MOT...LOC 0322Z 217DEG 22KT 3543 10149
$$
SJOHNSON1 follow-up statement
704
WWUS54 KAMA 250332
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1032 PM CDT MON MAY 24 2010
TXC065-179-233-250345-
/O.CON.KAMA.TO.W.0046.000000T0000Z-100525T0345Z/
HUTCHINSON TX-CARSON TX-GRAY TX-
1032 PM CDT MON MAY 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR EXTREME
WEST CENTRAL GRAY...NORTHERN CARSON AND SOUTH CENTRAL HUTCHINSON
COUNTIES...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 15 MILES SOUTH OF
BORGER...OR ABOUT 9 MILES NORTHWEST OF PANHANDLE...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...BORGER.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3579 10143 3551 10108 3533 10142 3537 10162
3552 10162
TIME...MOT...LOC 0332Z 217DEG 22KT 3548 10144
$$
SJOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 8:12 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 24, 8:12 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 812 PM CDT MON MAY 24 2010 .UPDATE... UPDATED FORECAST TO EXTEND TORNADO WATCH NUMBER 212 UNTIL 10 PM FOR MOST OF THE EXISTING WATCH. TEXAS...SHERMAN...MOORE...POTTER AND RANDALL WERE REMOVED FROM THE WATCH. STRONG TO SEVERE STORMS SHOULD PERSIST EAST OF THE DRYLINE THAT CURRENTLY BISECTS THE PANHANDLES. NUNEZ && .PREV DISCUSSION... /ISSUED 640 PM CDT MON MAY 24 2010/ AVIATION... DRYLINE HAS HALTED ITS EASTWARD PROGRESSION INTO THE CENTRAL PARTS OF THE PANHANDLES...AND WAS NOW DRIFTING BACK TO THE WEST. AS A RESULT...THE CHANCE OF THUNDERSTORMS STILL EXISTS OVER KAMA AND KGUY THROUGH EARLY THIS EVENING. WE KEPT THE CB REMARK FOR KAMA AND KGUY TO ACCOUNT FOR ISOLATED STORMS. LATER TONIGHT...LOW CLOUDS ARE LIKELY TO RETURN TO KAMA AND KGUY WHEN THE LOW LEVEL JET DEVELOPS OVERNIGHT. WE ARE NOT SURE HOW FAR WEST THESE MVFR CONDITIONS WILL EXTEND WITH THE DRYLINE POSITION STILL UNCERTAIN. KDHT IS EXPECTED TO STAY VFR AT THIS TIME. NUNEZ PREV DISCUSSION... /ISSUED 230 PM CDT MON MAY 24 2010/ DISCUSSION... SEVERE WEATHER DURING THE SHORT TERM PART OF THE FORECAST WILL REMAIN THE MAIN WEATHER CONCERN THIS AFTERNOON...SO WILL BE FAIRLY BRIEF. UPPER LEVEL TROUGH ACROSS THE FOUR CORNERS REGION HAS ASSUMED A NEGATIVE TILT AS IT EJECTS TO THE NORTHEAST INTO THE NORTHERN PLAINS STATES. THUNDERSTORMS HAVE ALL READY ERUPTED ALONG AND EAST OF APPROACHING DRYLINE. LATEST LAPS ANALYSIS INDICATES DRYLINE HAS SLIPPED INTO THE WESTERN ZONES WITH LOWER 30 DEWPOINTS ACROSS THE WEST WITH MIDDLE TO UPPER 60S TD/S IN THE EAST. RUC MESO ANALYSIS DATA REVEALS SBCAPES OF 2500 TO 3000 WITH SUFFICIENT SHEAR TO SUPPORT ORGANIZED CONVECTION...INCLUDING SUPERCELLS. LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE GIVEN BACKED SOUTHEASTERLY WINDS LOCATED ACROSS THE CENTRAL/EASTERN LOCATIONS. TORNADO WATCH WILL REMAIN IN EFFECT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 800 PM CDT. COVERAGE MAY INCREASE LATER THIS AFTERNOON/EVENING AS THUNDERSTORM COMPLEX MAY EVOLVE...WHICH WILL CONTINUE TO SUPPORT A SEVERE WEATHER THREAT. LITTLE CHANGES WERE MADE ON TUESDAY AND WEDNESDAY SURFACE TROUGH AND DRYLINE WILL MEANDER ACROSS THE REGION...WITH THE CONTINUATION OF SHOWER AND THUNDERSTORM CHANCES. THE EXTENDED PORTION OF THE FORECAST REMAINS IN TACT AND UNCHANGED AS SEVERE WEATHER IS THE FOCUS OF THE SHORT TERM. UPPER LEVEL RIDGING WILL TAKE PLACE ACROSS THE PANHANDLES LATE WEDNESDAY THROUGH FRIDAY...ENDING PRECIP CHANCES. TEMPS WILL INCREASE BACK INTO THE MIDDLE TO UPPER 80S DURING THIS TIME. UPPER LEVEL RIDGE MAY DAMPEN SOME DURING THE LATTER PART OF THE WEEK...BUT FORECAST WILL REMAIN DRY ATTM. FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST DUE TO RECENT RAINS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/08
Hazardous weather outlook, May 24, 10:15 PM CDT, 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1015 PM CDT MON MAY 24 2010 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1015 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE TONIGHT. SOME OF THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS,. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT TUESDAY FOR THIS AREA. IN ADDITION...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TONIGHT ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN HALF OF THE TEXAS PANHANDLE INTO EARLY TUESDAY MORNING. ANDRADE
In the hours before
Local storm report, May 24, 9:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO SPEARMAN 36.20N 101.19W
05/24/2010 HANSFORD TX AMATEUR RADIO
CURRENTLY ONGOING
&&
EVENT NUMBER AMA1000544
JCLocal storm report, May 24, 9:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 N AMARILLO 35.27N 101.83W
05/24/2010 E0.88 INCH POTTER TX AMATEUR RADIO
&&
EVENT NUMBER AMA1000545
JCLocal storm report, May 24, 9:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CLARENDON 34.94N 100.89W
05/24/2010 E1.25 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000546
JACKSONLocal storm report, May 24, 9:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 N PERRYTON 36.42N 100.80W
05/24/2010 E1.00 INCH OCHILTREE TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000547
JACKSONSpecial weather statement, May 24, 9:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 957 PM CDT MON MAY 24 2010 TXZ017-250330- RANDALL TX- 957 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR RANDALL COUNTY. AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF CANYON...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Local storm report, May 24, 10:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1004 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL 1 W CLARENDON 34.94N 100.91W
05/24/2010 E1.25 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000548
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:22 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 53 min |
| May 24, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 66 min |
| May 24, 8:32 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 28 min |
| May 24, 8:57 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 48 min |
| May 24, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter, Randall | 61 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 66 min |
| May 24, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 58 min |
| May 24, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Potter, Roberts | 59 min |
| May 24, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 67 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| May 24, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 61 min |
| May 24, 10:37 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 23 min |
| May 24, 10:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 67 min |
| May 24, 10:55 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 35 min |
| May 24, 10:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 63 min |
| May 24, 11:13 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 32 min |
| May 24, 11:18 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| May 24, 11:38 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 22 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 62 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Collingsworth, Donley, Gray, Hemphill, Wheeler | 54 min |
| May 24, 11:53 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Potter, Randall | 37 min |
| May 24, 11:59 PM CDT | Tornado Warning | AMA | Carson, Donley, Gray, Roberts | 31 min |
| May 25, 12:03 AM CDT | Tornado Warning | AMA | Potter, Randall | 42 min |
| May 25, 12:09 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray, Hutchinson, Randall, Roberts | 66 min |
| May 25, 12:15 AM CDT | Tornado Warning | AMA | Collingsworth, Donley, Wheeler | 30 min |
| May 25, 12:16 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 4 hr |
| May 25, 12:28 AM CDT | Tornado Warning | AMA | Armstrong, Carson | 32 min |
| May 25, 12:38 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 67 min |
| May 25, 12:45 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 25, 12:49 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 116 min |
| May 25, 1:05 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 55 min |
| May 25, 1:41 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley, Gray, Wheeler | 4 hr |
| May 25, 2:25 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 25, 2:29 AM CDT | Flash Flood Warning | AMA | Carson, Gray | 3 hr |
| May 25, 3:18 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 3 hr |
| May 25, 10:30 AM CDT | Areal Flood Advisory | AMA | Gray | 6 hr |
| May 25, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 43 min |
| May 25, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 39 min |
| May 25, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 63 min |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 59 min |
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 62 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 53 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.